Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Birmingham, AL

April 17, 2013Cherokee County, Alabama

NWS Birmingham, AL issued this flash flood warning at Apr 17, 2013, 3:30 PM CDT for Cherokee County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:30 PM CDT (20:30 UTC)
Expired
Apr 17, 2013, 6:30 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:11 PM CDTFLASH FLOOD4 Se Centre, ALFLOODING OVER CR 163 JUST EAST OF HWY 9. VERY NEAR MOSHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WGUS54 KBMX 172030
FFWBMX
ALC019-172330-
/O.NEW.KBMX.FF.W.0007.130417T2030Z-130417T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...

* UNTIL 630 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE INDICATED SLOW MOVING   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 1 TO 
2 INCHES HAVE ALREADY FALLEN AND ANOTHER 1 TO 2 IS POSSIBLE OVER THE 
NEXT HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORNEY...MOSHAT AND PLEASANT GAP.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3417 8543 3397 8540 3395 8543 3396 8549
      3394 8551 3394 8553 3396 8553 3397 8574
      3397 8572 3415 8561

$$

27
3 follow-up statements
411 
WGUS74 KBMX 172139
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT WED APR 17 2013

ALC019-172330-
/O.CON.KBMX.FF.W.0007.000000T0000Z-130417T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE AL-
439 PM CDT WED APR 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEROKEE
COUNTY UNTIL 630 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS SOUTHEASTERN CHEROKEE 
COUNTY. ONE THUNDERSTORM PRODUCING HEAVY RAINFALL WAS LOCATED 
NORTHEAST OF PLEASANT GAP...MOVING VERY SLOWLY TO THE NORTHEAST.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORNEY...MOSHAT AND PLEASANT GAP.

AT 411 PM CDT FLASH FLOODING WAS REPORTED NEAR MOSHAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3417 8543 3397 8540 3395 8543 3396 8549
      3394 8551 3394 8553 3396 8553 3397 8574
      3397 8572 3415 8561

$$

77/GLEASON
104 
WGUS74 KBMX 172230
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT WED APR 17 2013

ALC019-172330-
/O.CON.KBMX.FF.W.0007.000000T0000Z-130417T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE AL-
530 PM CDT WED APR 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CHEROKEE
COUNTY UNTIL 630 PM CDT...

AT 530 PM CDT...HEAVY RAINFALL HAD ENDED ACROSS SOUTHEASTERN 
CHEROKEE COUNTY...BUT FLASH FLOODING WILL CONTINUE TO BE POSSIBLE 
THROUGH 630 PM CDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
FORNEY...MOSHAT AND PLEASANT GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3417 8543 3397 8540 3395 8543 3396 8549
      3394 8551 3394 8553 3396 8553 3397 8574
      3397 8572 3415 8561

$$

77/GLEASON
219 
WGUS74 KBMX 172329
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT WED APR 17 2013

ALC019-172340-
/O.EXP.KBMX.FF.W.0007.000000T0000Z-130417T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE AL-
629 PM CDT WED APR 17 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
CHEROKEE COUNTY WILL BE ALLOWED TO EXPIRE AT 630 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER SOUTHEASTERN CHEROKEE 
COUNTY. STREAMS AND CREEKS IN THE AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL EMERGENCY MANAGEMENT 
AGENCY...CALL THE STORM REPORTING HOTLINE AT 1-800-856-0758...OR 
TWEET IT TO THE NATIONAL WEATHER SERVICE IN BIRMINGHAM USING HASHTAG 
ALWX.

LAT...LON 3417 8543 3397 8540 3395 8543 3396 8549
      3394 8551 3394 8553 3396 8553 3397 8574
      3397 8572 3415 8561

$$

77/GLEASON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:16 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 17, 3:16 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED APR 17 2013

.DISCUSSION...

THE WORD FOR TODAY IS...OROGRAPHIC.  MUCH LIKE YESTERDAY...TODAY'S
WEATHER PATTERN AROUND CENTRAL ALABAMA HAS BEEN MIRED IN HIGH
PRESSURE ALOFT AND AT THE SURFACE.  SUMMER-LIKE HEATING HAS ALLOWED
FOR SURFACE CAPE VALUES TO CLIMB INTO THE 1500-2000 J/KG RANGE
AGAIN...BUT THE DIFFERENCE TODAY IS...THE POSITION OF THE SURFACE
RIDGE. SITUATED JUST OFF TO OUR EAST...SOUTHEASTERLY SURFACE FLOW
INTO THE FOOTHILLS OF THE APPALACHIANS HAS CREATED OROGRAPHIC LIFT
IN OUR NORTHEASTERN COUNTIES. LIFT IS WHAT WE WERE MISSING
YESTERDAY...AND TODAY...AMONGST THE ATMOSPHERIC INSTABILITY...WE
ARE FINALLY GETTING A FEW THUNDERSTORMS. THESE STORMS WILL LIKELY
PRODUCE OUTFLOW BOUNDARIES OF THEIR OWN...CREATING ANOTHER SOURCE
OF LIFT...SO ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
TO DEVELOP UNTIL THE SUN GOES DOWN. SOME OF THESE COULD BE STRONG
AT TIMES...WITH SMALL HAIL...A BRIEF STRONG WIND GUST AND
LOCALIZED FLASH FLOODING AS THESE STORMS ARE NOT MOVING MUCH AT
ALL...SO THOSE IN OUR NORTHEAST COUNTIES NEED TO BE WEATHER AWARE
THROUGH SUNSET.

OUR MAIN FOCUS WILL BE ON THE COLD FRONT-INDUCED SQUALL LINE
EXPECTED IN HERE THURSDAY NIGHT AND FRIDAY MORNING. THE TRANSITION
TO THIS FRONT WILL BEGIN THURSDAY MORNING AS THE ASSOCIATED UPPER
LEVEL SYSTEM DIGS INTO THE CENTER OF THE COUNTRY. THIS DIGGING
WILL AMPLIFY THE RIDGE A BIT...CURRENTLY IN PLACE OVER US
NOW...AND REMOVE THE CHANCE FOR PRECIPITATION THURSDAY AFTERNOON.
WITHOUT ANY RAIN THURSDAY AFTERNOON...THE ATMOSPHERE WILL BE
ALLOWED TO RIPEN AHEAD OF THE APPROACHING COLD FRONT...AND LEAVE
US WITH DECENT INSTABILITY IN PLACE. BY THURSDAY EVENING...A WELL-
DEVELOPED SQUALL LINE WILL HAVE COME TOGETHER UPSTREAM OF THE
STATE AND BEGIN MOVING TOWARDS CENTRAL ALABAMA. CURRENT PROJECTIONS
SHOW THE SQUALL LINE TRYING TO MOVE INTO OUR NORTHWESTERN COUNTIES
BY 11 PM THURSDAY NIGHT. AGAIN...THE QUESTION REMAINS TO BE HOW
WELL THE LINE WILL HOLD TOGETHER AS IT MOVES THROUGH THE STATE
DURING THE OVERNIGHT HOURS. THERE WILL BE A LOSS OF SURFACE BASED
INSTABILITY...BUT I DO BELIEVE THE LINE WILL HOLD TOGETHER LONG
ENOUGH TO CREATE A DECENT SEVERE WEATHER THREAT FOR THOSE COUNTIES
ALONG AND WEST OF INTERSTATE 65. DAMAGING STRAIGHT LINE WINDS WILL
BE THE MAIN THREAT...BUT WITH 35-40KTS OF 0-1KM BULK SHEAR...
BOWING SEGMENTS AND EMBEDDED SUPERCELLULAR STRUCTURES WILL BE A
POSSIBILITY...SO ISOLATED TORNADOES WILL ALSO BE A THREAT. AS THE
FRONT MOVES INTO OUR EASTERN COUNTIES...FORECAST REASONING WOULD
SUGGEST THAT THE LINE WILL BEGIN TO DIMINISH. THE UPPER LEVEL AND
OVERALL SYSTEM SUPPORT SHOULD BE FAR ENOUGH NORTH OF THE STATE TO
REDUCE THE SEVERE THREAT...BUT I CANNOT RULE OUT A CHANCE THAT THE
LINE HOLDS TOGETHER AND PRODUCES SOME ISOLATED WIND DAMAGE EAST OF
I-65 DURING THE MORNING HOURS ON FRIDAY. THE FRONT ITSELF SHOULD
BE CLEAR OF CENTRAL ALABAMA BY NOON...ELIMINATING THE SEVERE
THREAT...BUT LINGERING POST-FRONTAL SHOWERS MAY REMAIN FOR THOSE
SOUTH OF INTERSTATE 85 THROUGH FRIDAY AFTERNOON.

THIS WEEKEND LOOKS TO BE BEAUTIFUL...WITH MUCH MORE SPRING-LIKE
TEMPERATURES AND DRY CONDITIONS.

OUR NEXT RAIN THREAT COULD BE MONDAY AS A WEAK TROUGH SWINGS THROUGH
THE SOUTHEAST...WITH A BIGGER RAIN/THUNDERSTORM THREAT BY TUESDAY
NIGHT OR WEDNESDAY NEXT WEEK.

27

&&

.AVIATION...
18Z TAF DISCUSSION.

BASED ON PERSISTENCE OVER THE LAST COUPLE DAYS...HAVE KEPT VFR
CONDITIONS IN THROUGH THE TAF PERIOD. MODEL GUIDANCE HAS OVERDONE
LOWER CIGS AND VIS THE PAST SEVERAL NIGHTS...AND WITH THE MAIN
MOISTURE PLUME TO OUR WEST AND WARM TEMPERATURES OVERNIGHT...
CONFIDENCE AND CHANCES FOR ANY REDUCTIONS IN PREVAILING VFR
CONDITIONS REMAIN TOO LOW.

ISOLATED TO SCATTERED SHOWERS AND TS ARE POSSIBLE THIS AFTERNOON...
ESPECIALLY ACROSS THE NORTH. CHANCES AT ANY TERMINAL ARE TOO LOW
TO INCLUDE AT THIS TIME. WILL MONITOR DEVELOPMENT UPSTREAM AND
MAKE ADJUSTMENTS IF NEEDED. ACTIVITY WILL DIMINISH WITH SUNSET.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     63  82  60  67  38 /  10  10  60  80   0
ANNISTON    66  81  62  68  43 /  10  10  50  90   0
BIRMINGHAM  69  84  59  67  42 /  10  10  70  70   0
TUSCALOOSA  69  86  59  69  41 /  10  10  80  50   0
CALERA      69  83  60  68  43 /  10  10  60  80   0
AUBURN      65  83  65  70  44 /  10   0  20  80  10
MONTGOMERY  70  85  65  71  44 /  10  10  40  90  10
TROY        66  83  64  72  43 /  10   0  20  90  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/14
Hazardous weather outlook, Apr 17, 1:18 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED APR 17 2013

ALZ011>015-017>050-181845-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
118 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
ISOLATED TORNADOES LATE THURSDAY NIGHT THROUGH NOON FRIDAY.
THE HIGHEST THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN
GENERALLY WEST OF INTERSTATE 65.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY LATE THURSDAY NIGHT AND FRIDAY.

In the hours before

Special weather statement, Apr 17, 1:50 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED APR 17 2013

ALZ019-027-171915-
CALHOUN AL-TALLADEGA AL-
150 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  OXFORD LAKE...
  OAK HILL...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8590 3364 8591
      3370 8576 3361 8571
TIME...MOT...LOC 1850Z 253DEG 4KT 3360 8582

77/GLEASON
Special weather statement, Apr 17, 2:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED APR 17 2013

ALZ019-027-172000-
CALHOUN AL-TALLADEGA AL-
225 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 300 PM CDT...

AT 225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING NORTHEAST AT
5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  BLUE MOUNTAIN...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8591 3365 8593
      3370 8587 3370 8576 3361 8571
TIME...MOT...LOC 1925Z 241DEG 4KT 3361 8582

77/GLEASON
Special weather statement, Apr 17, 2:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED APR 17 2013

ALZ020-172015-
CHEROKEE AL-
244 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE COUNTY UNTIL 315
PM CDT...

AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORNEY...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEROKEE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3423 8544 3415 8542 3408 8541 3406 8542
      3409 8555 3424 8546
TIME...MOT...LOC 1943Z 232DEG 5KT 3412 8546

77/GLEASON
Special weather statement, Apr 17, 2:59 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED APR 17 2013

ALZ019-172030-
CALHOUN AL-
259 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 330
PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAKS TO ANNISTON TO OXFORD
LAKE...AND MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SAKS...
  ANNISTON...
  FORT MCCLELLAN...
  BLUE MOUNTAIN...
  WEAVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3379 8580 3368 8576 3362 8576 3359 8580
      3359 8586 3371 8591 3377 8588
TIME...MOT...LOC 1959Z 188DEG 3KT 3372 8586 3367 8584
          3361 8582

77/GLEASON
Special weather statement, Apr 17, 3:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT WED APR 17 2013

ALZ020-172100-
CHEROKEE AL-
315 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 400 PM CDT...

AT 315 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PLEASANT GAP...OR 6 MILES NORTHEAST OF PIEDMONT...
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FORNEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3412 8542 3399 8540 3396 8539 3395 8545
      3395 8553 3401 8559 3408 8554 3413 8543
TIME...MOT...LOC 2015Z 232DEG 10KT 3399 8553

77/GLEASON
Local storm report, Apr 17, 3:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            OXFORD                  33.60N 85.83W
04/17/2013                   CALHOUN            AL   BROADCAST MEDIA

            WATER BEGINNING TO FLOW OF US HIGHWAY 78 IN OXFORD...WITH
            UP TO 6 INCHES CROSSING THE ROAD.

0308 PM     FLASH FLOOD      OXFORD                  33.60N 85.83W
04/17/2013                   CALHOUN            AL   BROADCAST MEDIA

            WATER IS NOW BEGINNING TO FLOOD THE CARS WITH SEVERAL
            CARS IN THE LOWEST SECTIONS COMPLETELY FLOODED. MANY
            ROADS ARE BECOMING IMPASSABLE. FLOODING CONTINUES TO
            INCREASE...RAIN BEGINNING TO END.

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:50 PM CDTSpecial Weather StatementBMXCalhoun25 min
Apr 17, 2:25 PM CDTSpecial Weather StatementBMXCalhoun35 min
Apr 17, 2:38 PM CDTAreal Flood AdvisoryBMXCalhoun, Talladega112 min
Apr 17, 2:44 PM CDTSpecial Weather StatementBMXCherokee31 min
Apr 17, 2:59 PM CDTSpecial Weather StatementBMXCalhoun31 min
Apr 17, 3:04 PM CDTFlash Flood WarningBMXCalhoun3 hr
Apr 17, 3:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Apr 17, 3:26 PM CDTSevere Thunderstorm WarningBMXCherokee49 min
Apr 17, 3:58 PM CDTSpecial Weather StatementBMXCherokee47 min
Apr 17, 4:23 PM CDTFlash Flood WarningBMXCherokee3 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.